ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Diffusion Anomaly as a Function of Molecular Length of Linear Molecules: Levitation Effect

Ghorai, Pradip Kr and Yashonath, Subramanian and Demontis, Pierfranco and Suffritti, Giuseppe B (2003) Diffusion Anomaly as a Function of Molecular Length of Linear Molecules: Levitation Effect. In: Journal of the American Chemical Society, 125 (23). pp. 7116-7123.

[img] PDF
Diffusion_Anomaly.pdf - Published Version
Restricted to Registered users only

Download (176kB) | Request a copy
Official URL: http://pubs.acs.org/doi/abs/10.1021/ja028534i


Previous work on monatomic spherical sorbates has shown the existence of an anomalous peak in self-diffusivity (D) when plotted as a function of size of the diffusant. Molecular dynamics studies on linear molecules of different lengths l in zeolite NaY at 140 and 200 K are reported. It is seen that there is a peak in D as a function of l, suggesting that the levitation effect exists for linear molecules, the simplest member of polyatomics. This is confirmed by the lowering of the activation energy for the molecule whose length l exhibits highest D. Related quantities of interest such as the guest-host interaction energy and preexponential factor are discussed.

Item Type: Journal Article
Publication: Journal of the American Chemical Society
Publisher: American Chemical Society
Additional Information: The copyright of this article belongs to American Chemical Society
Department/Centre: Division of Chemical Sciences > Solid State & Structural Chemistry Unit
Date Deposited: 29 Jun 2007
Last Modified: 17 Jan 2012 10:35
URI: http://eprints.iisc.ac.in/id/eprint/11321

Actions (login required)

View Item View Item